So I thought I would give all of you an update, and this also makes me laugh because of how stupid I was during lunch hour while at school. This was my first time ever having a piece of spit tobacco, or as it’s called in west virginia - “chew”
Yesterday, I had the opportunity to try my first tobacco chew. Wintergreen flavor, so it wasn’t all that bad. However, after about a minute or so spitting with four buddies of mine, and a lot of laughs, I got really buzzed and super super dizzy…really bad. It felt like that someone was sitting on my head and just compressing everything. Worst feeling ever. THANK GOODNESS that feeling only lasted 5 minutes. I was still pretty dizzy for a good 45 minutes. At least I don’t feel as bad as I did yesterday. I did manage to trigger a classic migraine as well later that evening.
Lesson learned? Don’t chew, and it’s nasty. The nicotine rush isn’t worth the dizziness feeling!!! YUCK :roll:
On a side note, my MAV symptoms have slightly improved over the last few…massage visits at the chiropractor. I have muscle tightness and knots all up in my neck and shoulders. Seems like the tenseness can cause vertigo symptoms. I was also getting migraine auras/spots when certain muscles were rubbed - WEIRD!!! But I was told that cervical vertigo can also increase MAV and migraine symptoms. I do love the treatment though - relief gets more greater after each visit.
If chiro mobilization/massage helps, you might see if you gain benefit from non-extreme stretchy stuff you can do yourself–yoga, tai chi, whatev
Wow, funny how you brought up chewing tobacco on this forum. On that note, I truly believe that my constant dizziness started because I quit the chew cold turkey. Just weeks after I quit, I started feeling dizzy. I found out some interesting stuff.
I’ve been chewing for about 15 years and I’d quit every now and a again. But the last time I quit was on April 10, 2010. It was harder this time than any other time I’ve quit before. I usually wouldn’t crave it anymore after about 3 weeks. But this time 3 weeks had gone by and I still wanted it pretty badly. It was right about that time I started my constant dizziness. I don’t think it was a coincidence. There was no spinning vertigo, just an off balance feeling that just gradually started and got worse over time.
Then I started searching around the net to see if nicotine withdrawl can cause constant dizziness. What I found out was that bad nicotine withdrawl can cause your seratonin to drop. I didn’t know about MAV at that time, but I knew that a drop in seratonin can cause depression, so I started searching the net to see if depression can cause constant dizziness, and sure enough I saw that it most certainly can. So I started chewing again to see if it would stop the dizziness-and of course it didn’t. Then I started searching more and came across MAV and thought, no way- I don’t even get migraine headaches, so I thought I was depressed and I was a little depressed cause I was dizzy. Then I fell into a pretty shitty case of depression for about a month.
It wasn’t until I ended up in the ER when I found that it was in fact migraine causing my dizzy’s. But I do believe that me quitting the chew started all of this. Because There’s definately truth to migraine being affected by seratonin and there is truth to quitting nicotine cold turkey can cause a drop in seratonin. The next time I quit chewing, I’ll be gradually weaning myself off it instead of cold turkey.
Oh yea, and the reason the dizziness didn’t stop after I started chewing again, was because I was already in the vicious cycle of MAV. That’s how it all started for me.
Maybe I should try an SSRI. That should be on my list for my next med to try.
I know they rx Wellbutrin, an antidepressant, for helping people quit smoking. I believe it helps nicotine withdrawal. It doesn’t affect serotonin but does affect dopamine and norepinephrine. It is usually well tolerated with an increase in energy and libido! It can, unfortunately, increase anxiety if one already struggles with that.
Wow, thanks for that info, Is it a migraine preventative too?
It’s not really considered a migraine preventative, but most meds aren’t. It’s only by accident they find that migraines are reduced from meds rx’d for other reasons.
That being said, if ur particular brain chemistry needs some tweaking to balance out ur dopamine and/or norepinephrine, then it may help you.
All you can do is try it. At least it’s an ez med to tolerate with an upside of no weight gain and mood/libido/energy enhancement.
Yea, sounds like a nice med actually. One thing I’ve noticed with a lot of these meds that are given to us for migraine, is that a lot of them are also used for people who have nerve pain for no reason. It seems that these meds somehow takes away the sensativeness of the nerves, which in turn make people like us less dizzy cause they maybe supress the balance nerve is affected too. I kind of makes sense. Same with the head pain. Everything seems to be mainly nerve related.